We describe a patient who developed methotrexate-associated lymphoproliferative disease involving the skin at the time of diagnosis of cutaneous T-cell lymphoma (CTCL) following immunosuppressive therapy for a long history of psoriasiform dermatitis.
A man in his 70s with a 6-year history of psoriasiform dermatitis presented with worsening of his eruption as well as new eroded and noneroded nodules on his forehead. His dermatitis had been partially controlled with topical corticosteroids, methotrexate, 20 mg/wk, acitretin, 25 mg/d, and narrowband UV-B phototherapy 3 times weekly. Two months prior to presentation, he developed widespread molluscum contagiosum, and results of human immunodeficiency virus screening performed at that time were negative. He denied systemic symptoms including weight loss, fevers, and/or chills. His medical history included multiple nonmelanoma skin cancers (both basal and squamous cell carcinomas), an in situ melanoma on the back, an ocular melanoma, hypertension, hyperlipidemia, and diabetes mellitus.
Maderal AD, Malone JC, Callen JP. Methotrexate-Associated B-Cell Lymphoproliferative Disease in a Patient With Cutaneous T-Cell Lymphoma. JAMA Dermatol. 2018;154(4):490–492. doi:10.1001/jamadermatol.2017.6062
Artificial Intelligence Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.